Alert archive / Puerto Rico / Areal Flood Warnings in 2011
Areal Flood Warning 26, NWS JSJ
NWS JSJ issued this areal flood warning at Jul 1, 2011, 1:35 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2011, 1:35 PM CDT (18:35 UTC)
- Expired
- Jul 1, 2011, 7:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Jul 1, 10:15 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 1, 10:15 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1115 AM AST FRI JUL 1 2011
...STRONG TROPICAL WAVE APPROACHES...
.UPDATE...BANDS FROM THE CONVECTION AHEAD OF THE TROPICAL WAVE ARE
MOVING THROUGH THE CARIBBEAN WATERS WEST OF SAINT CROIX. CURRENTLY
DOPPLER WEATHER RADAR IS SHOWING VELOCITIES AT 6000 FEET IN EXCESS
OF 50 KNOTS. THE AREA OF HIGHEST VELOCITIES IS MOVING AT 34 KNOTS
TO THE WEST NORTHWEST. AT PRESENT RATES BANDS FROM THE TROPICAL
WAVE SHOULD MOVE INTO PUERTO RICO BEFORE NOON AND SHOWERS WILL
INCREASE AS FAR AS MAYAGUEZ BY 3 PM AST. SKIES WILL ALSO CLOUD
OVER DURING THE AFTERNOON FRO ALL OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS. WINDS IN GENERAL ARE BETWEEN 20 TO 30 KNOTS IN THE
LOWER LEVELS ABOVE THE SURFACE AND THESE WINDS CAN REACH THE
GROUND WHEN THUNDERSTORMS PASS BY BRINGING VERY GUSTY WINDS.
&&
.MARINE...BECAUSE OF INCREASED WIND SPEEDS AND MOVEMENT OF THE SYSTEM
WE HAVE INCREASED SEAS OVER THE MOST AREAS OF OUR LOCAL WATERS.
THIS RAISES SMALL CRAFT ADVISORIES...SOME BEGINNING NOW AND OTHERS
AT 6 PM AST.
&&
.AVIATION...WINDS MAY BE A CONCERN AS TROPICAL WAVE MOVES THROUGH.
THE SOUNDING FROM 01/12Z SHOWED LOW LEVEL WINDS 20 KNOTS OR
BETTER FROM JUST ABOVE THE SURFACE TO 15 THOUSAND FEET...AND 30
KNOTS AT 7800 FEET. SOME IFR WILL BE ENCOUNTERED IN THUNDERSTORMS
AS WAVE MOVES THROUGH PUERTO RICO AND THE U.S. VIRGIN ISLANDS THRU 02/04Z.
&&
.PREV DISCUSSION... /ISSUED 357 AM AST FRI JUL 1 2011/
SYNOPSIS...SURFACE HIGH PRESSURE ANCHORED ACROSS THE EAST AND
CENTRAL ATLANTIC WILL MAINTAIN MODERATE TO FRESH TRADE WINDS
ACROSS THE REGIONAL WATERS THROUGH AT LEAST SATURDAY. A TROPICAL
WAVE NOW LOCATED OVER THE EASTERN CARIBBEAN WILL CONTINUE TO MOVE
WEST ACROSS THE CARIBBEAN WATERS. THIS FEATURE WILL INCREASE THE
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL FORECAST AREA
THROUGH SATURDAY MORNING
DISCUSSION...THE DOPPLER RADAR SHOWED ISOLATED TO SCATTERED
SHOWERS MOVING ACROSS THE LOCAL WATERS WITH A FEW AFFECTING THE
EASTERN PORTIONS OF PUERTO RICO. ALSO THE DOPPLER RADAR IS SHOWING
AN AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED TO THE LEADING
EDGE OF THE TROPICAL WAVE ACROSS THE OFF SHORE CARIBBEAN WATERS.
DEEP TROPICAL MOISTURE WILL CONTINUE TO INCREASE THROUGH THE DAY
GOES BY AS THE TROPICAL WAVE MOVES CLOSER TO THE LOCAL AREA. MOST
OF THE SHOWER AND THUNDERSTORMS ACTIVITY WILL OCCUR BETWEEN LATE
THIS AFTERNOON AND EARLY SATURDAY MORNING.
AS THE WAVE MOVES WEST AND AWAY FROM THE FA ON SATURDAY MORNING...
A RIDGE WILL BUILD OVER THE REGION LIMITING THE SHOWER COVERAGE
ACROSS PUERTO RICO. ENOUGH MOISTURE WILL BE AVAILABLE FOR SHOWER
AND THUNDERSTORMS TO DEVELOP ACROSS THE WESTERN INTERIOR AND
NORTHWEST PORTIONS OF PUERTO RICO ON SATURDAY AFTERNOON. A MUCH
DRIER AIR MASS AND A MORE STABLE ATMOSPHERE WILL PREVAIL BETWEEN
SUNDAY AND MONDAY ACROSS THE REGION.
AVIATION...PREVAILING VFR CONDITIONS ARE EXPECTED TO CONTINUE
ACROSS THE LOCAL ISLANDS AND AT ALL TAF SITES THROUGH THE NEXT 24
HOURS. HOWEVER...MVFR CONDITIONS AND LOCAL MOUNTAIN OBSCURATIONS ARE
EXPECTED BETWEEN 01/16Z AND 01/22Z...ESPECIALLY ACROSS THE CENTRAL
AND WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO...INCLUDING
TJMZ AND AT LEAST IN THE VICINITY OF TJBQ IN SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS.
MARINE...WINDS WILL SLIGHTLY INCREASE AS A TROPICAL WAVE MOVE
ACROSS THE CARIBBEAN WATERS. SHOWERS AND THUNDERSTORMS ASSOCIATED
TO THIS WAVE WILL GENERATE STRONG GUSTY WINDS NEAR THE CONVECTIVE
ACTIVITY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 90 77 89 78 / 50 60 50 20
STT 88 79 88 80 / 60 60 50 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SCA...TODAY...AMZ722-732-741
SCA...TONGT...AMZ710-722-725-732-735-741.
VI...SCA...TODAY...AMZ722-732
SCA...TONGT...AMZ710-722-725-732.
&&
54/12Hazardous weather outlook, Jul 1, 5:28 AM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 628 AM AST FRI JUL 1 2011 AMZ710>745-PRZ001>013-021030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 628 AM AST FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR... ESPECIALLY OVER CULEBRA...VIEQUES AND THE SOUTH AND EAST SECTIONS OF PUERTO RICO THIS MORNING...THEN OVER THE CENTRAL AND WESTERN INTERIOR AND WEST SECTIONS OF PUERTO RICO DURING THE LATE MORNING AND AFTERNOON HOURS. ALTHOUGH NO SIGNIFICANT FLOODING OR RIVER RISES ARE ANTICIPATED AT THIS TIME...PERIODS OF HEAVY RAIN AND SOME URBAN AND SMALL STREAM FLOODING ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-021030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 628 AM AST FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE U.S. VIRGIN ISLANDS TODAY AND TONIGHT. ALTHOUGH NO SIGNIFICANT FLOODING IS ANTICIPATED AT THIS TIME...PERIODS OF HEAVY RAIN AND SOME LOCALIZED URBAN AND GUT FLOODING ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jul 1, 10:24 AM CDT, 3 hours 11 minutes before
PRC009-015-019-035-041-043-057-075-095-107-109-113-123-129-133-149-
151-011545-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1124 AM AST FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1145 AM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...OROCOVIS...SAN
LORENZO...VILLALBA...ARROYO...PATILLAS...MAUNABO...GUAYAMA...
JUANA DIAZ...PONCE...SALINAS...SANTA ISABEL AND YABUCOA
INCLUDING THE FOLLOWING LOCATIONS
CAPITANEJO...AGUILITA...AIBONITO...ARROYO...BARRANQUITAS...BUENA
VISTA...CAYEY...COAMO...COCO...COQUI...CORAZON...COTO LAUREL...
MAUNABO...EMAJAGUA...GUAYABAL...GUAYAMA...JAUCA...JOBOS...JUANA
DIAZ...SALINAS...LAS OLLAS...LOS LLANOS...LUIS LLORENS TORRES...
OLIMPO...PALMAS...PATILLAS...PLAYITA...POTALA PASTILLO...SANTA
ISABEL...VAZQUEZ...VILLALBA AND YABUCOA
AT 1113 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF EMAJAGUA...OR ABOUT 14
MILES SOUTHEAST OF YABUCOA...MOVING WEST NORTHWEST AT 40 MPH. THIS
THUNDERSTORM WAS EMBEDDED IN A BAND OF VERY HEAVY RAIN AND WILL BE
ACCOMPANIED BY STRONG WINDS. RESIDENTS MAY EXPECT GUSTS TO 50 MPH ON
THE SOUTHEAST COAST AND UP TO 45 MPH INLAND IN THE AREA OF THE
STATEMENT.
PLEASE STAY CLOSE TO YOUR NEWS SOURCE FOR FURTHER WARNINGS SHOULD
THEY BECOME NECESSARY.
SNELLSpecial weather statement, Jul 1, 10:44 AM CDT, 2 hours 51 minutes before
SPSSPN
PRC009-015-019-035-041-043-057-075-095-107-109-113-123-129-133-149-
151-011545-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1124 AM AST VIERNE 1 DE JULIO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LA 11:45 AM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...OROCOVIS...SAN
LORENZO...VILLALBA...ARROYO...PATILLAS...MAUNABO...GUAYAMA...
JUANA DIAZ...PONCE...SALINAS...SANTA ISABEL Y YABUCOA
INCLUYENDO LAS SIGUIENTES LOCALIDADES
CAPITANEJO...AGUILITA...AIBONITO...ARROYO...BARRANQUITAS...BUENA
VISTA...CAYEY...COAMO...COCO...COQUI...CORAZON...COTO LAUREL...
MAUNABO...EMAJAGUA...GUAYABAL...GUAYAMA...JAUCA...JOBOS...JUANA
DIAZ...SALINAS...LAS OLLAS...LOS LLANOS...LUIS LLORENS TORRES...
OLIMPO...PALMAS...PATILLAS...PLAYITA...POTALA PASTILLO...SANTA
ISABEL...VAZQUEZ...VILLALBA Y YABUCOA
A LAS 11:13 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA TRONADA FUERTE A 12 MILLAS SURESTE DE
EMAJAGUA...O A 14 MILALS SURESTE DE YABUCOA...MOVIENDOSE HACIA EL
OESTE NOR OESTE A 40 MPH. ESTA TRONADA ESTA ENCRUSTADA EN UNA BADA
DE AGUACEROS FUERTES Y ESTARA ACOMPANADA DE VIENTOS FUERTES.
RESIDENTES PUEDEN ESPERAR RAFAGAS DE 50 NUDOS EN LA COSTA SURESTE Y
HASTA 45 MPH TIERRA ADENTRO EN EL AREA BAJO AVISO.
FAVOR MANTENERSE INFORMADOS CON LAS NOTICIAS MAS RECIENTES EN
CASO QUE SEA NECESARIO EMITIR OTROS AVISOS.
SNELL/SAAVEDRASpecial weather statement, Jul 1, 11:01 AM CDT, 2 hours 34 minutes before
PRC001-009-019-035-039-041-043-057-059-073-075-107-109-111-113-123-
129-133-141-149-153-011700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1201 PM AST FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 100 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
CIALES...CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...
JAYUYA...ADJUNTAS...OROCOVIS...SAN LORENZO...UTUADO...YAUCO...
VILLALBA...GUAYANILLA...PATILLAS...GUAYAMA...JUANA DIAZ...
PONCE...SALINAS...SANTA ISABEL AND PENUELAS
INCLUDING THE FOLLOWING LOCATIONS
ADJUNTAS...AIBONITO...BARRANQUITAS...CAYEY...COAMO...COCO...COTO
LAUREL...GUAYABAL...JAYUYA...JUANA DIAZ...LAS OLLAS...LOS
LLANOS...LUIS LLORENS TORRES...UTUADO...VAZQUEZ AND VILLALBA
AT 1154 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS MOVING NORTHWEST AND INLAND INTO PUERTO
RICO FROM SALINAS TO PATILLAS AT ABOUT 30 MPH. THESE THUNDERSTORMS
ARE CAPABLE OF PRODUCING GUSTS TO 45 MPH AS THEY MOVE TOWARD THE
INTERIOR.
SNELLSpecial weather statement, Jul 1, 11:16 AM CDT, 2 hours 19 minutes before
SPSSPN
PRC001-009-019-035-039-041-043-057-059-073-075-107-109-111-113-123-
129-133-141-149-153-011700-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1201 PM AST VIERNES 1 DE JULIO DE 2011
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LA 1:00 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS
EN PUERTO RICO
CIALES...CIDRA...COAMO...CAYEY...AIBONITO...BARRANQUITAS...
JAYUYA...ADJUNTAS...OROCOVIS...SAN LORENZO...UTUADO...YAUCO...
VILLALBA...GUAYANILLA...PATILLAS...GUAYAMA...JUANA DIAZ...
PONCE...SALINAS...SANTA ISABEL Y PENUELAS
INCLUYENDO LAS SIGUIENTES LOCALIDADES
ADJUNTAS...AIBONITO...BARRANQUITAS...CAYEY...COAMO...COCO...COTO
LAUREL...GUAYABAL...JAYUYA...JUANA DIAZ...LAS OLLAS...LOS
LLANOS...LUIS LLORENS TORRES...UTUADO...VAZQUEZ Y VILLALBA
A LAS 11:54 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA BANDA DE TRONADAS FUERTES MOVIENDOSE HACIA
EL NOROESTE TIERRA ADENTRO DE PUERTO RICO DESDE SALINAS HASTA
PATILLAS A 30 MPH. ESTAS TRONADAS SON CAPAZES DE PRODUCIR RAFAGAS DE
45 MPH MIENTRAS SE MUEVEN HACIA EL INTERIOR.
SNELL/SAAVEDRAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:13 AM CDT | Small Craft Advisory | JSJ | 32 hr | |
| Jul 1, 9:38 AM CDT | Special Marine Warning | JSJ | 37 min | |
| Jul 1, 10:01 AM CDT | Special Marine Warning | JSJ | 44 min | |
| Jul 1, 11:31 AM CDT | Special Marine Warning | JSJ | 44 min | |
| Jul 1, 11:59 AM CDT | Special Marine Warning | JSJ | 61 min | |
| Jul 1, 12:40 PM CDT | Special Marine Warning | JSJ | 95 min | |
| Jul 1, 12:50 PM CDT | Special Marine Warning | JSJ | 55 min | |
| Jul 1, 1:05 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 1, 2:11 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Jul 1, 2:26 PM CDT | Flash Flood Watch | JSJ | 36 hr | |
| Jul 1, 2:36 PM CDT | Special Marine Warning | JSJ | 54 min | |
| Jul 1, 3:15 PM CDT | Severe Thunderstorm Warning | JSJ | 45 days | |
| Jul 1, 3:19 PM CDT | Flash Flood Warning | JSJ | 116 min | |
| Jul 1, 3:23 PM CDT | Severe Thunderstorm Warning | JSJ | 45 days | |
| Jul 1, 3:38 PM CDT | Special Marine Warning | JSJ | 82 min | |
| Jul 1, 5:27 PM CDT | Areal Flood Warning | JSJ | 3 hr | |
| Jul 1, 5:35 PM CDT | Special Marine Warning | JSJ | 115 min | |
| Jul 1, 1:38 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.